Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Spotting, in menopause, took HCG nasal spray. Normal ?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2449 Questions
Question
I'm in menopause and took one dose of the HCG Nasal Spray, only one, decided it was a bad decision. A week later I'm spotting, is that normal?
Posted Sun, 15 Apr 2012 in Women's Health
 
 
Answered by Dr. Robert Galamaga 3 hours later
Hello and thank you for submitting the question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

You have indicated that you are currently in menopause. Depending how long ago you went into menopause there still may be mild fluctuation in your estrogen and progesterone levels. There are also other hormones which may play a role in this process.

The fact that you recently took the human chorionic gonadotropin nasal spray certainly is important to consider. While there are no good studies that support a direct link this is certainly the most likely reason why you begin spotting recently. I would expect that within the next one to two weeks that the spotting should completely be resolved. I recommend however they can discontinue the use of the human chorionic gonadotropin nasal spray. I have seen no good studies a guarantee that this is a safe thing to take.

I want to reassure you once again that nothing serious is going on and that this does not signal a XXXXXXX process. However if you continue to have spotted you need to see your doctor for a complete examination and consultation.

Again I thank you for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: Spotting, in menopause, took HCG nasal spray. Normal ? 1 hour later
I only took one day's dose out of 40 doses. I stopped after the first dose. Can this be a sign of cancer?
 
 
Answered by Dr. Robert Galamaga 11 hours later
Hello and thank you for the follow up question.

Let me reassure you that the symptoms you are experiencing are not a sign of cancer. If you had continued bleeding without the additional information of medications such as human chorionic gonadotropin then I would be more concerned. In your case we have a new medication and a new symptom and we can correlate both of these and we can assume that cancer is not an issue here.

Human chorionic gonadotropin is a powerful substance and even one does can have such an impact on a patient. If you have symptoms which persist beyond the next couple of weeks then I would be more concerned and I would recommend that you make an appointment with your response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Wish you good health.

Regards.

Dr. Robert.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor